• Deep throbing pain one week after first chemo.

    Asked by whisper on Wednesday, April 10, 2013

    Deep throbing pain one week after first chemo.

    This is one week after chemo and last night a throbing pain started. It felt deep in my body first my lower back then up the front. Just throbs with my heart beat. I did call the nurse this morning wondering if it might be a reaction to the steroids from chemo, but the are not sure. If it gets any worse or does not get better shortly I am supposed to call back. I did get the shot the next day but I shouldn't have pain from that starting this late. Has any one had this deep throbing pain mostly in my body but legs are sore also. Thanks for any help.

    4 Answers from the Community

    4 answers
    • scared's Avatar

      I also experienced the same thing you are describing. Throbbing in my lower back with each heart beat. I told my Dr. but she didn't seem concerned. I have switched Dr.'s since then. Not for that reason....many. I was diagnosed in late Jan./early Feb. 2013. I just turned 60 in Jan. and was hoping this yr. would be better. Last yr. around the same time (Feb.2012) I lost my youngest son who was only 26 yrs. old...suddenly. My first Dr. told me to pull myself together that half the fight is your emotional state. (Such a kind thing to tell a mother who is still grieving) . My breast cancer is Stage 2, Grade 3 which is aggressive. It had spread to the lymph nodes. Have had only 1 round of chemo and sch'd. for the 2nd round next Monday. Am taking Taxotere, Cytoxen, and Adriamycin. I had every side effect they warn you about except vomiting. I really am glad I found this site.


      over 3 years ago
    • barbaraanne's Avatar

      You are not alone, I also had this type of pain. The onset of the pain was usually 3-4 days after the chemo treatment & the neulasta shot. After my 2nd chemo, that night I had palpitations, I spoke to the doc the next day and he said it was probably a combo of the steriods/chemo meds. I was also really hyped up at that treatment, cause people said the treatments get worse. Next treatment I went in calm. took the pain med (vicoden) as soon as I got home. And took clairitin right after the neulasta shot, it definitely helped. I continued the pain med for the whole week, it helped. And the treatments really did not get worse, cause I stayed on top of it, took w/the pain pills and stool softeners..My legs really got sore, esp after the 1st 2 sessions. I found that walking a little (even just around the house) and doing mild stretches really helped. Best of luck to you and hope you feel better soon.

      over 3 years ago
    • carolanne's Avatar

      I didn't have the shot, but I had terrible pain in my upper right hand shoulder, right side of my neck 2 weeks after chemo. If it had been on my left side I would have sworn it was a heart attack. The pain was so horrible I couldn't get comfortable or take a deep breath so did not sleep that night, sat up most of the night. I told my Oncologist about it at my next treatment and she said yes it was side effect of the chemo and that joint pain or shooting pains anywhere in the body are common. Good news is it usually only lasts the one day or maybe two then gone. Mine was gone the next morning. Hope you are feeling better now.

      over 3 years ago
    • whisper's Avatar

      thank you yes it did get better. Just one of those things some times our docs. for get to mention.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.